Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 114, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Aug 11, 2008, 6:38 PM CDT for McIntosh County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2008, 6:38 PM CDT (23:38 UTC)
- Expired
- Aug 11, 2008, 10:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County McIntosh County, OK
The radar
The Tulsa radar (KINX), 96 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 112338
FFWTSA
OKC091-120330-
/O.NEW.KTSA.FF.W.0114.080811T2338Z-080812T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
638 PM CDT MON AUG 11 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1030 PM CDT
* AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 11
MILES NORTHWEST OF RAIFORD TO 10 MILES EAST OF VIVIAN...REMAINING
NEARLY STATIONARY. RADAR INDICATES THAT 1 TO 3 INCHES OF RAIN HAS
ALREADY FALLEN. ANOTHER 1 TO 3 INCHES WILL BE POSSIBLE THROUGH
1030 PM CDT.
* THE STORMS PRODUCING THE HEAVY RAINFALL AND POTENTIAL FLASH
FLOODING WILL EFFECT AREAS NEAR VIVIAN...RAIFORD...AND LOCATIONS
NEAR INTERSTATE 40 SOUTHEAST OF HENRYETTA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE WATER OF AN UNKNOWN DEPTH COVERS THE
ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST
SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH
YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3539 9591 3538 9588 3541 9588 3543 9585
3528 9557 3520 9573 3519 9577 3535 9597
$$2 follow-up statements
000
WGUS74 KTSA 120103
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
803 PM CDT MON AUG 11 2008
OKC091-120330-
/O.CON.KTSA.FF.W.0114.000000T0000Z-080812T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCINTOSH OK-
803 PM CDT MON AUG 11 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
SOUTHWESTERN MCINTOSH COUNTY...
AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LIGHT TO MODERATE RAIN CONTINUING OVER MUCH OF SOUTHWESTERN MCINTOSH
COUNTY...WITH THE AREA OF RAINFALL SHOWING LITTLE MOVEMENT. RADAR
INDICATES THAT 2 TO 4 INCHES OF RAIN HAS FALLEN WITHIN THE PAST 3
HOURS ACROSS PORTIONS OF THE WARNED AREA. ANOTHER 1 TO 2 INCHES WILL
BE POSSIBLE THROUGH 1030 PM CDT.
WHILE LIGHT TO MODERATE RAIN WILL EFFECT MUCH OF MCINTOSH
COUNTY...THE HIGHEST POTENTIAL FOR FLASH FLOODING REMAINS OVER
SOUTHWESTERN PORTIONS OF THE COUNTY...ESPECIALLY NEAR
RAIFORD...VIVIAN...AND AREAS SOUTHEAST OF THE INTERSTATE 40 AND
INDIAN NATIONS TURNPIKE INTERSECTION.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
LAT...LON 3539 9591 3538 9588 3541 9588 3543 9585
3528 9557 3520 9573 3519 9577 3535 9597
$$000
WGUS74 KTSA 120320
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1020 PM CDT MON AUG 11 2008
OKC091-120330-
/O.EXP.KTSA.FF.W.0114.000000T0000Z-080812T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCINTOSH OK-
1020 PM CDT MON AUG 11 2008
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MCINTOSH COUNTY EXPIRES
AT 1030 PM CDT...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3539 9591 3538 9588 3541 9588 3543 9585
3528 9557 3520 9573 3519 9577 3535 9597
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 6:20 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 11, 6:20 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
620 PM CDT MON AUG 11 2008
.DISCUSSION...
.AVIATION...
LOW CLOUD COVER WILL CONTINUE INTO TOMORROW WITH A GRADUAL RISE IN
CEILINGS POSSIBLE BY TOMORROW AFTERNOON AS DRIER AIR ATTEMPTS TO
PUSH SOUTHWARD IN WAKE OF PASSING WAVE. WIDESPREAD IFR CONDITIONS
OVERNIGHT WITH SCATTERED CONVECTION NEARER KMLC/KFSM SITES.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR OKZ049-OKZ053-OKZ065-
OKZ066-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...07
LONG TERM....06
AVIATION...07Hazardous weather outlook, Aug 11, 4:50 PM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 450 PM CDT MON AUG 11 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 450 PM CDT MON AUG 11 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EXTREME SOUTHEAST OKLAHOMA. ONSET...ONGOING. FLASH FLOOD. RISK...SIGNIFICANT. AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...EXTREME SOUTHEAST OKLAHOMA. HEAVY RAIN. RISK...SIGNIFICANT. AREA...SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...EXTREME SOUTHEAST OKLAHOMA. DISCUSSION... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS SOUTHEAST OKLAHOMA OVERNIGHT AS AN UPPER LOW MOVES ACROSS THE REGION. THIS ACTIVITY MAY TRAIN ACROSS PARTS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS THROUGHOUT THE NIGHT... CREATING THE RISK OF ADDITIONAL FLASH FLOODING TO AREAS MAINLY SOUTH OF INTERSTATE 40. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... WITH A SURFACE FRONT LINGERING IN THE VICINITY AND AN UPPER LEVEL SYSTEM MOVING SOUTHEAST INTO THE AREA... THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR TUESDAY. THERE SHOULD BE A BREAK IN THE RAIN CHANCES WEDNESDAY AND MUCH OF THE DAY THURSDAY AS THE FRONT GETS PUSHED SOUTH AND THE ATMOSPHERE DRIES OUT. THE NEXT CHANCE OF THUNDERSTORMS WILL BE THURSDAY NIGHT AND FRIDAY AS A SIGNIFICANT COLD FRONT MOVES INTO THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:29 AM CDT | Flash Flood Warning | TSA | McIntosh, Pittsburg | 4 hr |
| Aug 11, 6:00 AM CDT | Flash Flood Watch | TSA | Choctaw, Haskell, Latimer, McIntosh, Muskogee, Okfuskee and 3 more | 25 hr |
| Aug 11, 8:21 AM CDT | Flash Flood Warning | TSA | Haskell, Latimer, McIntosh, Pittsburg | 6 hr |
| Aug 11, 6:00 PM CDT | Areal Flood Advisory | TSA | McIntosh | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.